IDEAS home Printed from
   My bibliography  Save this article

Residual risks and hedging strategies in Markovian markets


  • Bouleau, Nicolas
  • Lamberton, Damien


We prove two explicit formulae for the quadratic residual risk and for the optimal hedging portfolio of a European contingent claim when the underlying stock prices are functions of a Markov process. These expressions allow the practical handling of a great deal of non classical models which are less optimistic than Black and Scholes's one

Suggested Citation

  • Bouleau, Nicolas & Lamberton, Damien, 1989. "Residual risks and hedging strategies in Markovian markets," Stochastic Processes and their Applications, Elsevier, vol. 33(1), pages 131-150, October.
  • Handle: RePEc:eee:spapps:v:33:y:1989:i:1:p:131-150

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Christian Gourieroux & Jean Paul Laurent & Huyên Pham, 1998. "Mean‐Variance Hedging and Numéraire," Mathematical Finance, Wiley Blackwell, vol. 8(3), pages 179-200, July.
    2. repec:dau:papers:123456789/5374 is not listed on IDEAS
    3. Dirk Becherer & Ian Ward, 2010. "Optimal Weak Static Hedging of Equity and Credit Risk Using Derivatives," Applied Mathematical Finance, Taylor & Francis Journals, vol. 17(1), pages 1-28.
    4. Jean -Luc Prigent & Olivier Renault & Olivier Scaillet, 1999. "An Autoregressive Conditional Binomial Option Pricing Model," Working Papers 99-65, Center for Research in Economics and Statistics.
    5. Ewald, Christian-Oliver & Nawar, Roy & Siu, Tak Kuen, 2013. "Minimal variance hedging of natural gas derivatives in exponential Lévy models: Theory and empirical performance," Energy Economics, Elsevier, vol. 36(C), pages 97-107.
    6. Prigent, Jean-Luc & Renault, Olivier & Scaillet, Olivier, 2004. "Option pricing with discrete rebalancing," Journal of Empirical Finance, Elsevier, vol. 11(1), pages 133-161, January.
    7. Ke Du, 2013. "Commodity Derivative Pricing Under the Benchmark Approach," PhD Thesis, Finance Discipline Group, UTS Business School, University of Technology, Sydney, number 2, July-Dece.
    8. Ke Du, 2013. "Commodity Derivative Pricing Under the Benchmark Approach," PhD Thesis, Finance Discipline Group, UTS Business School, University of Technology, Sydney, number 1-2013, January.
    9. Damiano Brigo & Fabio Mercurio, 2008. "Discrete Time vs Continuous Time Stock-price Dynamics and implications for Option Pricing," Papers 0812.4010,
    10. Nicolas Bouleau, 2013. "The Environmental Violence of Volatility," CIRED Working Papers halshs-00835669, HAL.
    11. Zhang, Xiaolan, 1995. "Formules quasi-explicites pour les options américaines dans un modèle de diffusion avec sauts," Mathematics and Computers in Simulation (MATCOM), Elsevier, vol. 38(1), pages 151-161.
    12. Mercurio, Fabio, 2001. "Claim pricing and hedging under market incompleteness and "mean-variance" preferences," European Journal of Operational Research, Elsevier, vol. 133(3), pages 635-652, September.
    13. Møller, T., 2002. "On Valuation and Risk Management at the Interface of Insurance and Finance," British Actuarial Journal, Cambridge University Press, vol. 8(4), pages 787-827, October.
    14. Nicolas Bouleau, 2003. "Error Calculus and Path Sensitivity in Financial Models," Mathematical Finance, Wiley Blackwell, vol. 13(1), pages 115-134, January.
    15. repec:dau:papers:123456789/12663 is not listed on IDEAS
    16. Nicolas Bouleau, 2013. "The Environmental Violence of Volatility," Working Papers halshs-00835669, HAL.
    17. Fischer, Tom, 2007. "A law of large numbers approach to valuation in life insurance," Insurance: Mathematics and Economics, Elsevier, vol. 40(1), pages 35-57, January.
    18. Thomson, Robert J., 2005. "The pricing of liabilities in an incomplete market using dynamic mean-variance hedging," Insurance: Mathematics and Economics, Elsevier, vol. 36(3), pages 441-455, June.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:33:y:1989:i:1:p:131-150. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Haili He). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.